Alert archive / Virginia / Tornado Warnings in 2004

Tornado Warning 7, NWS Morristown, TN

May 27, 2004Lee County, Virginia

NWS Morristown, TN issued this tornado warning at May 27, 2004, 3:32 AM EDT for Lee County, Virginia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2004, 3:32 AM EDT (07:32 UTC)
Expired
May 27, 2004, 4:00 AM EDT
In force
28 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County Lee County, VA

The radar

The Knoxville radar (KMRX), 55 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.5 hours before the alert went out and 310 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2004-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2004-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
116 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
684 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

654 
WFUS54 KMRX 270732
TORMRX
VAC105-270800-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
332 AM EDT THU MAY 27 2004

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* TORNADO WARNING FOR...
  LEE COUNTY IN SOUTHWEST VIRGINIA

* UNTIL 400 AM EDT

* AT 329 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH A DEVELOPING TORNADO NEAR EWING...OR 14
  MILES SOUTHWEST OF HARLAN...MOVING SOUTHEAST AT 30 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  8 MILES SOUTHWEST OF ROSE HILL AROUND 340 AM EDT

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

NIGHTTIME TORNADOES ARE ESPECIALLY DANGEROUS. TAKE COVER NOW IF YOU
WAIT UNTIL YOU SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A
SAFE PLACE.

LAT...LON 3671 8335 3666 8361 3661 8348 3661 8309

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this tornado warning went out at May 27, 3:02 AM EDT, 30 minutes earlier.

Area forecast discussion, May 27, 3:02 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
302 AM EDT THU MAY 27 2004

.DISCUSSION...MID/UPR JET NEARLY ZONAL ACROSS N PART OF CWA TDY.
FRONTAL BOUNDARY REMAINS N OF AREA TDY WITH WEAKENING THETA-E
RIDGING UP THE EAST TENNESSEE VLY. CURRENT ROUND OF PCPN SHOULD
CONT TO WEAKEN. MODEL GUIDANCE SUGGESTS LITTLE OR NO ADDITIONAL
PCPN TODAY. MODELS SEEM TO PREFER FOCUSING MECHANISM OF A IMPULSE
MOVING EAST THROUGH THE SOUTHERN GRTLKS TDY.  WITH STEERING FLOW THE
WAY IT IS...WOULD NOT BE SURPRISED TO SEE ANOTHER ROUND OF
CONVECTION DEVELOP NEAR FRONTAL BOUNDARY AND MOVE ACROSS THE AREA
LATER TODAY. FLASH FLOOD GUIDANCE VALUES CONTINUE TO LOWER AND
LOCATIONS IN THE FLOOD WATCH AREA ARE PRIMED FOR FLOODING WITH ANY
ADDITIONAL ONE INCH OR BETTER TSTMS. PWS REMAIN HIGH AND TRAINING
IS ALSO A GOOD POSSIBILITY WITH ANY STORMS THAT DO DEVELOP. AREAS
NEAR AND NORTH OF KNOXVILLE ARE THE MOST PRONE TO FLOOD
PROBLEMS. WE ARE NO LONGER IN THE SPC SLGT RISK AREA FOR TDY BUT
DAMAGING WINDS STILL REMAIN POSSIBLE. CLOUDS WILL HINDER MAX TEMPS
SOME BUT REMAINED NEAR OR ABV HIGH SIDE OF MOS.
SHORT WAVE APPROACHING AREA FM THE WEST THROUGH TOMORROW. FEATURE
DEPICTED A BIT SOUTH OF PREVIOUS RUNS. SET UP STILL LOOKS GOOD FOR
EXCESSIVE RAINFALL ON FRI. PHASING OF ENTRANCE REGION OF RESIDENT
JET AND EXIT REGION OF IMPULSE IN SHORT WAVE MAY LINE UP NICELY
BUT THERE IS ALSO A CHANCE THAT THE FLOW WILL FLATTEN AND BECOME
CONFLUENT AS UPR TROUGHING PUSHS DOWN FM THE N. REGARDLESS THE PCPN
AREAS SHOULD START TO ALSO AFFECT SOUTHERN PORTIONS OF MRX CWA.

CHATTANOOGA, TN   87  69  86  66 /  30  20  30  30
KNOXVILLE, TN   84  68  83  66 /  40  20  70  30
BRISTOL, TN   79  63  80  60 /  60  30  80  40
OAK RIDGE, TN   83  68  82  64 /  50  20  80  30
&&

.POINT PRECIPITATION AND TEMPERATURE FORECAST
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...FLOOD WATCH UNTIL 400 PM EDT THURSDAY FOR ZONES TNZ012>018...
TNZ035>047...TNZ067>074.

VA...FLOOD WATCH UNTIL 400 PM EDT THURSDAY FOR ZONES VAZ001>002...
VAZ005>006...VAZ008.

&&

SON
Hazardous weather outlook, May 26, 5:15 PM EDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
515 PM EDT WED MAY 26 2004

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-271000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
515 AM EDT (415 AM CDT) WED MAY 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE (TODAY AND TONIGHT)...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY AFTER SUNSET
AND NORTH OF KNOXVILLE. THERE IS ALSO A THREAT OF FLASH FLOODING
ESPECIALLY ACROSS THE NORTHERN CUMBERLAND PLATEAU AND SOUTHWEST
VIRGINIA.

A COMPLEX OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE EAST
ALONG THE NORTHERN TENNESSEE BORDER TODAY AND TONIGHT.
SOME THUNDERSTORMS MAY BECOME SEVERE BRINGING THE POSSIBILITY OF
DAMAGING WINDS..LARGE HAIL AND LOCALLY HEAVY RAINFALL. RAINFALL TOTALS
WILL LIKELY EXCEED ONE INCH ACROSS AREAS NORTH OF KNOXVILLE WITH
LOCALIZED AMOUNTS NEAR THREE INCHES POSSIBLE.

.DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)...

SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL ARE EXPECTED TO
CONTINUE EARLY ON THURSDAY. ANOTHER ROUND OF THUNDERSTORMS IS
EXPECTED TO MOVE EAST ACROSS THE TENNESSEE VALLEY ON FRIDAY WITH A
SLIGHT RISK OF DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND EARLY THURSDAY
AND ALSO FRIDAY AFTERNOON.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.

In the hours before

Special weather statement, May 26, 9:53 PM EDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
953 PM EDT WED MAY 26 2004

TNZ012>018-035>047-067>074-VAZ001-002-005-006-008-270200-
ANDERSON TN-BLOUNT SMOKY MOUNTAINS TN-CAMPBELL TN-CLAIBORNE TN-
COCKE SMOKY MOUNTAINS TN-GRAINGER TN-HAMBLEN TN-HANCOCK TN-
HAWKINS TN-JEFFERSON TN-JOHNSON TN-KNOX TN-LEE VA-LOUDON TN-
MORGAN TN-NORTH SEVIER TN-NORTHWEST CARTER TN-NORTHWEST COCKE TN-
NORTHWEST GREENE TN-NW BLOUNT TN-ROANE TN-RUSSELL VA-SCOTT VA-
SCOTT TN-SEVIER SMOKY MOUNTAINS TN-SOUTHEAST CARTER TN-
SOUTHEAST GREENE TN-SULLIVAN TN-UNICOI TN-UNION TN-WASHINGTON VA-
WASHINGTON TN-WISE VA-
INCLUDING THE CITIES OF...ABINGDON...ALCOA...BRISTOL TN...
BRISTOL VA...CLINTON...DANDRIDGE...ELIZABETHTON...ERWIN...
GATE CITY...GATLINBURG...GREENEVILLE...JEFFERSON CITY...
JOHNSON CITY...JONESVILLE...KINGSPORT...KINGSTON...KNOXVILLE...
LA FOLLETTE...LEBANON...LENOIR CITY...LOUDON...MARYVILLE...
MAYNARDVILLE...MORRISTOWN...MOUNTAIN CITY...NEWPORT...NORTON...
OAK RIDGE...ONEIDA...ROCKWOOD...ROGERSVILLE...RUTLEDGE...
SEVIERVILLE...SNEEDVILLE...WARTBURG AND WISE
953 PM EDT WED MAY 26 2004

...SEVERE THUNDERSTORM WATCH FOR SOUTHWEST VIRGINIA...NORTHERN
PLATEAU...AND NORTHERN AND CENTRAL SECTIONS OF EAST TENNESSEE WILL
BE ALLOWED TO EXPIRE AT 10 PM EDT...

THE SEVERE THUNDERSTORMS THAT MOVED ACROSS THE WATCH AREA HAVE
WEAKENED WITH ONLY SCATTERED SHOWERS AND THUNDERSTORMS ACROSS
THE REGION.  THE STORMS WILL STILL BE CAPABLE OF PRODUCING
HEAVY RAINS...OCCASIONAL LIGHTNING...AND GUSTY WINDS UP TO 30 MPH.

ADDITIONAL STRONG THUNDERSTORMS ARE DEVELOPING ACROSS KENTUCKY.
THESE STORMS MAY MOVE INTO SOUTHWEST VIRGINIA AND EAST TENNESSEE
BY EARLY THURSDAY MORNING.  PLEASE STAY TUNED TO YOUR NOAA WEATHER
RADIO OR FAVORITE RADIO AND TV STATIONS FOR LATER STATEMENTS
FROM YOUR NATIONAL WEATHER SERVICE.

DH
Local storm report, May 26, 10:18 PM EDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1018 PM EDT WED MAY 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     BIG STONE GAP           36.86N 82.78W
05/26/2004                   WISE               VA   COUNTY OFFICIAL

            NUMEROUS TREES DOWN COUNTYWIDE.

0520 PM     TSTM WND DMG     NORTON                  36.93N 82.63W
05/26/2004                   CITY OF NORTON     VA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN COUNTYWIDE.

0520 PM     TORNADO          8 NW BIG STONE GAP      36.94N 82.88W
05/26/2004                   HARLAN             KY   LAW ENFORCEMENT

            POSSIBLE TORNADO TOUCHDOWN IN THE ROAD AREA WITH LOTS OF
            DAMAGE AND DEBRIS.

0525 PM     TSTM WND DMG     23 W GATE CITY          36.64N 83.00W
05/26/2004                   LEE                VA   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN THE FAIRVIEW AREA.

0525 PM     TSTM WND DMG     LA FOLLETTE             36.37N 84.13W
05/26/2004                   CAMPBELL           TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN COUNTYWIDE WITH MANY ACROSS ROADS.

0530 PM     TORNADO          8 ESE ROSE HILL         36.65N 83.16W
05/26/2004                   LEE                VA   COUNTY OFFICIAL

            POSSIBLE TORNADO 0.7 MILES SOUTH OF ROUTE 58. A SMALL
            BUILDING THROWN ON TOP OF A MOBILE HOME, SEVERAL TREES
            DOWN AND SEVERAL VEHICLES DAMAGED. REPORTED BY VIRGINIA
            EOC.

0530 PM     TSTM WND DMG     SNEEDVILLE              36.54N 83.21W
05/26/2004                   HANCOCK            TN   LAW ENFORCEMENT

            NUMEROUS TREES AND POWERLINES DOWN COUNTYWIDE.

0530 PM     FLASH FLOOD      TAZEWELL                36.46N 83.58W
05/26/2004                   CLAIBORNE          TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN COUNTYWIDE.

0535 PM     FLASH FLOOD      6 W GATE CITY           36.64N 82.69W
05/26/2004                   SCOTT              VA   TRAINED SPOTTER

            HOME DAMAGED WITH HOLE IN ROOF AND PORCH COLLAPSE NEAR
            THE COMMUNITY OF DANIEL BOONE.

0545 PM     TSTM WND DMG     6 NE ROGERSVILLE        36.47N 82.93W
05/26/2004                   HAWKINS            TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN IN NORTHERN PART OF THE COUNTY.

0545 PM     TSTM WND DMG     ONEIDA                  36.50N 84.51W
05/26/2004                   SCOTT              TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN AND AROUND ONEIDA WITH ONE LARGE
            TREE DOWN ACROSS A STREET.

0545 PM     TSTM WND DMG     GATE CITY               36.64N 82.58W
05/26/2004                   SCOTT              VA   LAW ENFORCEMENT

            NUMEROUS LARGE TREES DOWN AND POWERLINES DOWN COUNTYWIDE.

0550 PM     TSTM WND DMG     MAYNARDVILLE            36.25N 83.81W
05/26/2004                   UNION              TN   LAW ENFORCEMENT

            NUMEROUS TREES AND POWERLINES DOWN COUNTYWIDE.

0550 PM     TSTM WND DMG     4 SE MORRISTOWN         36.17N 83.25W
05/26/2004                   HAMBLEN            TN   LAW ENFORCEMENT

            ONE TREE DOWN ACROSS HOWARD ALLEN ROAD.

0550 PM     TSTM WND DMG     RUTLEDGE                36.27N 83.52W
05/26/2004                   GRAINGER           TN   LAW ENFORCEMENT

            A FEW TREES DOWN COUNTYWIDE.

0550 PM     TSTM WND DMG     BRISTOL VA              36.61N 82.17W
05/26/2004                   CITY OF BRISTOL    VA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN CITYWIDE. REPORTED BY BRISTOL
            VIRGINIA - POLICE DEPARTMENT.

0552 PM     TSTM WND DMG     GRAY                    36.41N 82.48W
05/26/2004                   WASHINGTON         TN   NWS EMPLOYEE

            SEVERAL SIGNS BLOWN DOWN AND LARGE LIMBS DOWNED ONTO
            ROAD.

0555 PM     TSTM WND DMG     BLOOMINGDALE            36.58N 82.51W
05/26/2004                   SULLIVAN           TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN NEAR AND AROUND BLOOMINGDALE.

0555 PM     TSTM WND DMG     5 E MORRISTOWN          36.21N 83.21W
05/26/2004                   HAMBLEN            TN   LAW ENFORCEMENT

            ONE TREE DOWN ACROSS OLD KENTUCKY ROAD.

0600 PM     TSTM WND DMG     7 NNE GREENEVILLE       36.26N 82.77W
05/26/2004                   GREENE             TN   LAW ENFORCEMENT

            A FEW TREES DOWN IN THE NORTHERN PART OF THE COUNTY.

0610 PM     TSTM WND DMG     BUFFALO SPRINGS         36.22N 83.57W
05/26/2004                   GRAINGER           TN   TRAINED SPOTTER

            MANY LARGE TREES AND LARGE LIMBS DOWN IN THE BUFFALO
            SPRINGS AREA.

0615 PM     TSTM WND DMG     ELIZABETHTON            36.34N 82.23W
05/26/2004                   CARTER             TN   AMATEUR RADIO

            TREES AND POWER LINES DOWN IN ELIZABETHTON.

0615 PM     TSTM WND DMG     ELIZABETHTON            36.34N 82.23W
05/26/2004                   CARTER             TN   AMATEUR RADIO

            ROOF BLOWN OFF BUILDING IN ELIZABETHTON.

0615 PM     TSTM WND DMG     DEERLODGE               36.20N 84.76W
05/26/2004                   MORGAN             TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN AROUND DEERLODGE. REPORTED BY
            SHERIFFS OFFICE.

0620 PM     TSTM WND DMG     ERWIN                   36.14N 82.41W
05/26/2004                   UNICOI             TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN COUNTYWIDE.

0620 PM     TSTM WND DMG     BRISTOL VA              36.61N 82.17W
05/26/2004                   CITY OF BRISTOL    VA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN CITYWIDE. REPORTED BY BRISTOL PD.

0620 PM     TSTM WND DMG     ABINGDON                36.71N 81.97W
05/26/2004                   WASHINGTON         VA   LAW ENFORCEMENT

            SEVERAL TREES AND POWERLINES DOWN COUNTYWIDE.

0620 PM     TSTM WND DMG     OAKDALE                 35.99N 84.56W
05/26/2004                   MORGAN             TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN IN OAKDALE AREA. REPORTED BY SHERIFFS
            OFFICE.

0625 PM     TSTM WND DMG     2 SW LEBANON            36.88N 82.10W
05/26/2004                   RUSSELL            VA   LAW ENFORCEMENT

            A FEW TREES DOWN ON AND ALONG HIGHWAY 71 SOUTHWEST OF
            LEBANON.

0630 PM     TSTM WND DMG     DANDRIDGE               36.02N 83.42W
05/26/2004                   JEFFERSON          TN   LAW ENFORCEMENT

            TWO TREES DOWN IN DANDRIDGE.

0630 PM     TSTM WND DMG     ROGERSVILLE             36.41N 83.01W
05/26/2004                   HAWKINS            TN   LAW ENFORCEMENT

            NUMEROUS TREES AND POWERLINES DOWN COUNTYWIDE.

0630 PM     TSTM WND GST     BLOOMINGDALE            36.58N 82.51W
05/26/2004  80 MPH           SULLIVAN           TN   TRAINED SPOTTER

            WINDS MEASURED AT 80 MPH IN BLOOMINGDALE.

0630 PM     TSTM WND DMG     3 NW NEWPORT            35.99N 83.23W
05/26/2004                   COCKE              TN   LAW ENFORCEMENT

            ONE TREE DOWN 3 MILES NORTHWEST OF NEWPORT.

0630 PM     TSTM WND DMG     JOHNSON CITY            36.33N 82.37W
05/26/2004                   WASHINGTON         TN   LAW ENFORCEMENT

            NUMEROUS TREES AND POWERLINES DOWN COUNTYWIDE.

0630 PM     TSTM WND DMG     GREENEVILLE             36.17N 82.82W
05/26/2004                   GREENE             TN   LAW ENFORCEMENT

            NUMEROUS TREE DOWN COUNTYWIDE.

0630 PM     TSTM WND DMG     8 WSW MORRISTOWN        36.17N 83.43W
05/26/2004                   HAMBLEN            TN   NWS EMPLOYEE

            TWO TREES DOWN IN SEVEN OAKS SUBDIVISION.

0645 PM     TSTM WND DMG     8 E HARRIMAN            35.93N 84.42W
05/26/2004                   ROANE              TN   LAW ENFORCEMENT

            NUMEROUS TREES AND POWERLINES DOWN IN THE NORTHERN PART
            OF THE COUNTY.

0645 PM     HAIL             FARRAGUT                35.87N 84.18W
05/26/2004  1.75 INCH        KNOX               TN   TRAINED SPOTTER

            GOLF BALL SIZED HAIL IN FARRAGUT.

0645 PM     TSTM WND DMG     2 E NEWPORT             35.96N 83.16W
05/26/2004                   COCKE              TN   LAW ENFORCEMENT

            ONE TREE DOWN 2 MILES EAST OF NEWPORT.

0645 PM     TSTM WND DMG     OAK RIDGE               35.96N 84.30W
05/26/2004                   ANDERSON           TN   LAW ENFORCEMENT

            30 TO 40 TREES DOWNED ONTO AND BLOCKING HIGHWAY 95 IN
            SOUTH OAK RIDGE. REPORTED BY OAK RIDGE PD.

0645 PM     FLASH FLOOD      JEFFERSON CITY          36.12N 83.49W
05/26/2004                   JEFFERSON          TN   LAW ENFORCEMENT

            ONE TREE DOWN IN JEFFERSON CITY.

0650 PM     TORNADO          LENOIR CITY             35.80N 84.27W
05/26/2004                   LOUDON             TN   TRAINED SPOTTER

            SPOTTER REPORTED A TORNADO ON THE GROUND AT THE JUNCTION
            OF INTERSTATE 75 AND HIGHWAY 321.

0655 PM     HAIL             FARRAGUT                35.87N 84.18W
05/26/2004  1.00 INCH        KNOX               TN   TRAINED SPOTTER

            QUARTER SIZED HAIL IN FARRAGUT.

0655 PM     TORNADO          FARRAGUT                35.87N 84.18W
05/26/2004                   KNOX               TN   LAW ENFORCEMENT

            A TORNADO REPORTED IN FARRUGUT.

0700 PM     TSTM WND DMG     FARRAGUT                35.87N 84.18W
05/26/2004                   KNOX               TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN IN THE FARRAGUT AREA.

0700 PM     HAIL             HARRIMAN                35.93N 84.56W
05/26/2004  1.00 INCH        ROANE              TN   LAW ENFORCEMENT

            QUARTER SIZED HAIL IN HARRIMAN.

0700 PM     TSTM WND DMG     MOUNTAIN CITY           36.47N 81.81W
05/26/2004                   JOHNSON            TN   LAW ENFORCEMENT

            A FEW TREES DOWN COUNTYWIDE.

0712 PM     FUNNEL CLOUD     2 NE MARYVILLE          35.77N 83.95W
05/26/2004                   BLOUNT             TN   TRAINED SPOTTER

            A FUNNEL CLOUD REPORTED BY SPOTTER NEAR EAGLETON VILLAGE.

0715 PM     HAIL             3 NW ALCOA              35.82N 84.02W
05/26/2004  1.00 INCH        BLOUNT             TN   TRAINED SPOTTER

            QUARTER SIZED HAIL IN THE LOUISVILLE AREA.

0724 PM     HAIL             2 NW ALCOA              35.81N 84.00W
05/26/2004  1.25 INCH        BLOUNT             TN   OFFICIAL NWS OBS

            HALF DOLLAR SIZED HAIL REPORTED ON 2324Z SPECIAL METAR AT
            KTYS.

0740 PM     TSTM WND DMG     WALLAND                 35.73N 83.82W
05/26/2004                   BLOUNT             TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN IN THE WALLAND AREA.

0750 PM     TSTM WND DMG     KODAK                   35.97N 83.63W
05/26/2004                   SEVIER             TN   LAW ENFORCEMENT

            A FEW TREES DOWN IN KODAK.

0830 PM     TSTM WND DMG     POWELL                  36.03N 84.03W
05/26/2004                   KNOX               TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN IN THE NORTHERN PART OF THE COUNTY.

0850 PM     TSTM WND DMG     HARRIMAN                35.93N 84.56W
05/26/2004                   ROANE              TN   LAW ENFORCEMENT

            ONE TREE DOWN ON SWAN POND ROAD.

&&

FEF/MEP

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 2:59 AM EDTFlash Flood WarningMRXWise, City of Norton3 hr

Nearby

Tornado Warnings in Virginia, 2004Every tornado warning in 2004Tornadoes in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.